Alert archive / North Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 24, 2020, 8:10 PM EDT for Dare County, North Carolina. It took effect at May 25, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2020, 8:10 PM EDT (00:10 UTC)
- In effect from
- May 25, 2020, 8:00 AM EDT
- Expired
- May 25, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WHUS42 KMHX 250010 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 810 PM EDT Sun May 24 2020 NCZ203-205-251215- /O.NEW.KMHX.BH.S.0015.200525T1200Z-200526T0000Z/ Northern Outer Banks-Hatteras Island- 810 PM EDT Sun May 24 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:45 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
630 WHUS42 KMHX 250831 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 431 AM EDT Mon May 25 2020 NCZ203-205-252045- /O.CON.KMHX.BH.S.0015.200525T1200Z-200526T0000Z/ Northern Outer Banks-Hatteras Island- 431 AM EDT Mon May 25 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:45 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
083 WHUS42 KMHX 251514 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1114 AM EDT Mon May 25 2020 NCZ203-205-260000- /O.CON.KMHX.BH.S.0015.000000T0000Z-200526T0000Z/ Northern Outer Banks-Hatteras Island- 1114 AM EDT Mon May 25 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 24, 6:20 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 24, 6:20 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 620 PM EDT Sun May 24 2020 .SYNOPSIS... High pressure will continue to build in from the north tonight, keeping mainly dry conditions in place through early this week. A trough of low pressure will move inland from the coast mid to late week and bring unsettled conditions to Eastern North Carolina. && .NEAR TERM /TONIGHT/... As of 620 PM Sunday...No significant changes needed to previous forecast for early evening update. High pres will cont to extend SW into the region tonight. Latest radar imagery shows ongoing convection across SE NC, though remaining jus to the W/SW of the forecast area. Will keep pop in forecast for the next few hours but expect little in the way of precip. After sunset the convective threat will be mainly well to the W with deck of stratus over NE tier expected to grad spread SW over region overnight as inversion develops. Lows will range from mid 50s NE tier to lower 60s central and S. && .SHORT TERM /MONDAY/... As of 230 PM Sunday...Widespread low clouds over the region early shld grad lift and begin to sct out most areas by midday. Once again deep moisture will remain to the W and will cont dry fcst. With cooler start and lingering clouds thru morn expect temps to be a little cooler most place with 60s NE cst to around 80 SW. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... As of 300 AM Sunday... A mid to upper level ridge will build and dominate through mid to late week, then starts to break down as a cold front approaches towards next weekend. Tuesday... A mid to upper level ridge will continue to build in, while at the sfc, a high pressure continues to extended down from the northern Atlantic. This synoptic setup will lead to dry conditions across the region. Though, Tuesday will start out cloudy due to the low-level stratus in the morning, but will break up leading to a partly cloudy day. Temperatures are forecasted to reach low 80s inland and low 70s along the Outer Banks. Wednesday through the weekend... The mid to upper level ridge will continue to dominate across the Eastern CONUS as a broad trough drops down from Rocky Mtn region into the Southern Plains, while a mid to upper low develops. At the same time, the sfc high extending down from the northern Atlantic will move further offshore and settle around Bermuda, meanwhile the remnants of a tropical wave lifts up Wednesday and Thursday, causing a coastal trough along the Southeast. The 00z model suite are showing a period of scattered to widespread rain, but at this time capped PoPs to 50%. Afterward, expect afternoon showers/thunderstorms enhanced by the seabreeze each day. A cold front is forecasted to push through Saturday night with high pressure building in Sunday. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Short Term /through Monday/... As of 620 PM Sunday...VFR conditions currently with increasing confidence in widespread low stratus pushing across the terminals overnight. As the inversion develops expect the low clouds to grad spread SW and across taf sites. Timing difficult but after 06Z thru 12Z appears to have best potential for IFR cigs and poss some light fog. After 12-13Z cigs shld grad lift thru MVFR to VFR by late morn/early aftn and cont in that range rest of day. Long Term /Monday night through Thursday/... As of 300 AM Sunday... VFR conditions will dominate most of the TAF period, except for early morning stratus/fog to occur each morning. Widely scattered showers will be possible Wed and Thurs with possible brief sub-VFR conditions. && .MARINE... Short Term /through Mon/... As of 620 PM Sunday...Latest obs show N/NE winds 10-20 kt with seas 3-5 ft north of Hatteras and 2-4 ft south. High pres to the NE wil cont to extend SW into the region. Expect NE winds 10 to 20 kts this evening to diminish a bit to mainly 10 to 15 kt late tonight and Mon. Seas will be mostly 2 to 4 feet, however some 5 footer expected outer wtrs N of Cape Hat. Long Term /Monday night through Thursday/... As of 320 AM Sunday...NE flow will continue across the waters through Tuesday as high pressure builds over the area. Winds will be 10-15 knots Tuesday. Winds will veer to SE 10-15 kt Wednesday as the high moves offshore an continue through Thursday. Seas will be 3-5 ft Monday, then subside to 2-4 ft afterward. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF/CQD SHORT TERM...RF LONG TERM...BM AVIATION...RF/CQD/BM MARINE...RF/CQD/BM
Hazardous weather outlook, May 24, 4:14 AM EDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 414 AM EDT Sun May 24 2020 NCZ195-196-199-203>205-250815- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 414 AM EDT Sun May 24 2020 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-250815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 414 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.